Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Why do I feel rapid heart rate while sitting or standing?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Sometimes my heart will beat very fast three or four times in a row and I can feel it in my eyes. It can happen while I'm sitting or standing. Very scary!!
Posted Sun, 13 Jan 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Feeling fast heart rate is called as "Palpitations".
Palpitations may be due to heart problem or due to hormonal problem.
Heart problem may be in form of conduction defects and missed beats.
Hormonal problems may be hyperthyroidism, pheochromocytoma and cushing's syndrome.

You should consult with XXXXXXX medicine speacialist and should go for thorough check up.
You should go for electrocardiography on priliminary basis to rule out any heart related disease.
You should also go for thyroid profile, serum epinephrine & norepinephrine level and vanniyl mandelic acis level, serum ACTH level.
You can also go for electrophysiological studies of heart.
If all these investigations are normal then there may be also be possibility of panic attacks also, as you are already suffering from PTSD and GAD.
You should also consult with psychiatrist.
Treatment depends on the diagnosed disease.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Why do I feel rapid heart rate while sitting or standing? 1 minute later
why do I feel dizzy in my eyes when my heart speeds up those 3 or 4 beats??
Answered by Dr. Mayank Bhargava 4 minutes later
Any type of heart conduction disturbances may be associated with impaired blood supply to brain and may cause dizziness along with pounding sensation in head and eyes.
This may be a part of panic attacks also.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor